MAUDE Adverse Event Report: COOK INC PIVET GUIDE EMBRYO TRANSFER SET; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC PIVET GUIDE EMBRYO TRANSFER SET; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G30457
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: other non-healthcare professional: agent.Pma/510k #: k173103.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure using a pivet guide embryo transfer set, liquid was discovered on the inner wall after flushing.The procedure was completed by using another new device from another lot number.No adverse effects have been reported due to the alleged malfunction.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.H6- ec method code desc- communication/interviews (4111).Event summary as reported, during an unknown procedure using a pivet guide embryo transfer set, liquid was discovered on the inner wall after flushing.The procedure was completed by using another new device from another lot number.No adverse effects have been reported due to the alleged malfunction.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, manufacturing instructions, specifications, and quality control procedures and a visual inspection of the device were conducted during the investigation.Two pivet guide embryo transfer sets were returned for investigation.Visual exam noted visible clear residue inside both transfer catheters¿ clear tubing.Three unopened devices returned by the user from the same product lot were also examined and were clear and free of foreign substance.A document-based investigation evaluation was performed.No related non-conformances were recorded.Four total complaints were received for this product lot, all from the same user facility describing the same product issue (reported in manufacturer report # 1820334-2020-01721, 1820334-2020-01722, 1820334-2020-01723, and 1820334-2020-01724).There is no evidence of additional nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the device manufacturing instructions, specifications, or quality control procedures.Current controls are in place to mitigate the occurrence of device failures by inspecting for device set functionality prior to device distribution.The device is packaged with instructions for use which state, ¿one cell mouse embryo tested and passed with 75% or greater blastocyst rate.Usp endotoxin (lal) tested and passed with 20 eu's or less per device.Testing is conducted on a lot-to-lot (batch) basis.¿ opened catheters were returned with unidentified clear substances within the transfer catheter that resembles culture media.Investigation of returned unopened devices from the same lot from this facility for the same issue revealed no visible substance within the unused transfer catheters, which suggests that the liquid inside the transfer catheters was introduced after the devices were distributed.Based on the information available, cook has concluded that no definitive cause for the event could be determined.Cook will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This complaint was initially thought to be foreign matter.However, upon further review it was determined that this complaint involved residual droplets of the flushing fluid and the device was not contaminated prior to distribution.This event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury or reportable product malfunction as there is no indication of difficult aspiration of the residual droplets of the flushing fluid leading to a serious injury or death.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
PIVET GUIDE EMBRYO TRANSFER SET
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10567068
Report Number1820334-2020-01721
Device Sequence Number2738276
Product Code MQF
UDI-Device Identifier00827002304574
UDI-Public(01)00827002304574(17)230309(10)13035335
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2023
Device Model NumberG30457
Device Catalogue NumberK-PETS-5000
Device Lot Number13035335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer11/10/2020
05/07/2021
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date12/02/2020
05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1